What is insulin shock?

Sponsored Links

Comments

Shikha Chauhan's picture

Answer: 
Insulin shock, is the common name for an extreme form of the medical condition hypoglycemia. Hypoglycemia is the medical term for low blood sugar. An average person has a sugar reading of 80 to 120 (measured in milligrams of sugar per deciliter of blood). Any time a person's blood sugar level drops below that, they are considered hypoglycemic, or having low blood sugar. If the blood sugar level drops far enough, the person becomes unconscious, has seizures, or, if the episode lasts too long, can even die. Reference: http://www.essortment.com/all/insulinshock_rjma.htm

Thanks and Regards, Shikha Chauhan http://www.pharmainfo.net/shikhachauhan/biography Lecturer (Pharmaceutics) Amity Institute of Pharmacy Amity University Noida Email: schauhan@amity.edu

Mridula jayaraman's picture

Answer: 
Dear Uma, When there is an overdosage of insulin administered to a person, it results in severe hypoglycemia. It is characterized by sweating, trembling, dizziness, and, if left untreated can lead to convulsions and coma. That is why clinically insulin should be administered only under the guidance of the treating physician. Ref:http://www.thefreedictionary.com/insulin+shock accessed on 25.1.2011. Do you agree?

mridula jayaraman

Pharma Wings

You May Also Like..